Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 160, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 29, 2005, 12:14 AM MDT for Mercer County, Oliver County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2005, 12:14 AM MDT (06:14 UTC)
- Expired
- Jun 29, 2005, 12:50 AM MDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 80 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 10:35 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:10 PM MDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 1:10 PM MDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT TUE JUN 28 2005 .SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT... GFS AGAIN CONSENSUS MODEL OF CHOICE AS NAM MOVING MID LEVEL SYSTEM TOO FAST TO NORTHERN PLAINS...GFS 6 TO 12 HOURS SLOWER. HOWEVER BOTH MODELS INDICATE A LEAST CHANCE OF HEAVY PRECIP FOR CWA AND REMAINS DIFFICULT TO PINPOINT LOCATION OF MCS EXPECTED TO DEVELOP THIS EVENING AND MOVE TO DAKOTAS OVERNIGHT. WHILE GFS SLIGHTLY FARTHER NORTH WITH QPF BULLEYES...NAM KEEPS HEAVY PRECIP OVER STATE TONIGHT AND GFS DEVELOPS SECOND WAVE OF CONVECTION AFTER MIDNIGHT FARTHER SOUTH OF THIS EVENINGS SYSTEMS. WILL CONTINUE ONGOING FLOOD WATCHES BY PUSHING BACK ONSET A FEW HOURS AND COMBINING BOTH WATCHES INTO SINGLE PRODUCT. IT APPEARS CONVECTION WILL BE ONGOING TOMORROW AM AND MOVE SLOWLY NORTHEAST WITH ALL MODEL GUIDANCE INDICATING EXCESSIVE RAINFALL NORTH CENTRAL THROUGH THE DAY WEDNESDAY. ALL INDICATIONS NOW ARE THAT RIDGE BUILDING OVER NORTHERN ROCKIES AND NORTHERN PLAINS WILL BRING SHORT TERM END TO WET PATTERN INTO BEGINNING OF HOLIDAY WEEKEND. ONLY POP LAST 3 DAYS OF SHORT TERM IS SLIGHT CHANCE SATURDAY AND SATURDAY NIGHT. .LONG TERM... SHORTWAVE AND SURFACE TROUGH WILL MOVE THROUGH THE REGION THIS WEEKEND BRINGING WITH IT A SMALL THREAT OF CONVECTION THROUGH SUNDAY NIGHT. BROAD UPPER RIDGE AND WEAK SUFACE HIGH MOVES INTO THE AREA MONDAY. THIS WILL BRING A SHORT LIVED BREAK FROM THE ACTIVE WEATHER AS ANOTHER WEAK SYSTEM MAKE ITS WAY INTO THE AREA ON TUESDAY AND BRING ANOTHER CHANCE OF PRECIPITATION. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...WEST AND CENTRAL THIS EVENING AND TONIGHT. && HW/RGT
Hazardous weather outlook, Jun 28, 3:35 AM MDT, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT TUE JUN 28 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290934- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 435 AM CDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED IN WESTERN NORTH DAKOTA THIS AFTERNOON AND IN WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. SOME THUNDERSTORMS COULD HAVE HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN NORTH DAKOTA LATE THIS AFTERNOON AND FOR WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 28, 10:22 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL 8 SE BEACH 46.83N 103.89W
06/28/2005 0.75 INCH GOLDEN VALLEY ND TRAINED SPOTTER
HEAVY RAIN AND FREQUENT LIGHTNING
&&
KAWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:41 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 66 min |
| Jun 28, 10:05 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 57 min |
| Jun 28, 10:16 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 59 min |
| Jun 28, 10:30 PM MDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| Jun 28, 10:37 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Slope, Stark | 53 min |
| Jun 28, 11:15 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Jun 28, 11:27 PM MDT | Flash Flood Warning | BIS | McKenzie | 4 hr |
| Jun 28, 11:44 PM MDT | Flash Flood Warning | BIS | Dunn | 4 hr |
| Jun 28, 11:50 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 26 min |
| Jun 29, 1:45 AM MDT | Flash Flood Warning | BIS | Ward | 4 hr |
| Jun 29, 4:11 AM MDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 64 min |
| Jun 29, 10:37 AM MDT | Flash Flood Warning | BIS | Burleigh, Sheridan | 6 hr |
| Jun 29, 12:09 PM MDT | Flash Flood Warning | BIS | McHenry, Pierce | 6 hr |
| Jun 29, 1:28 PM MDT | Flash Flood Warning | BIS | Kidder, Wells | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.